Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 5, 2000, 6:41 PM CDT for Milam County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 5, 2000, 6:41 PM CDT (23:41 UTC)
- Expired
- May 5, 2000, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Milam County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 052346 FFWFWD TXC331-060145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 641 PM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... MILAM COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 845 PM CDT * AT 640 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CONTINUING OVER THE SOUTHERN HALF OF MILAM COUNTY. THE AREA OF HEAVY RAINFALL WAS DRIFTING SLOWLY SOUTH AT 5 MILES AN HOUR. DOPPLER RADAR ESTIMATES THAT RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN BETWEEN ROCKDALE AND CAMERON SINCE 5 PM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3075 9710 3056 9706 3074 9665 3092 9687
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 3:20 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 5, 3:20 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT FRI MAY 5 2000 DIURNAL HEATING HAS AIDED THE DEVELOPMENT OF A GOOD BAROCLINIC ZONE OVER SOUTHERN AND WESTERN PORTIONS OF NORTH CENTRAL TEXAS. OUTFLOW FROM PREVIOUS CONVECTION WILL SERVE AS THE FOCUS FOR A FEW STRONG THUNDERSTORMS THROUGH THE EVENING HOURS. A SPOKE OF ENERGY EJECTING FROM THE UPPER LOW OVER WESTERN ARKANSAS HAS ALSO KINDLED STRONG STORMS OVER SOUTHEASTERN OKLAHOMA. THESE STORMS WILL LIKELY AFFECT THE RED RIVER VALLEY AND NORTHEAST TEXAS LATER TONIGHT. THE UPPER LOW IS PROJECTED TO WEAKEN AND LIFT TOWARD THE GREAT LAKES BY LATE IN THE PERIOD. BELIEVE THERE WILL STILL BE ENOUGH ENERGY COMBINED WITH A STRONG LOW LEVEL WARM ADVECTION PATTERN TO CONTINUE A CHANCE OF CONVECTION THROUGH SATURDAY. A CAPPING INVERSION WILL INCREASE ON SUNDAY...BUT CANT RULE OUT AT LEAST ELEVATED CONVECTION WITH DIFFERENTIAL HEATING COMPENSATING FOR THE LACK OF UPPER VERTICAL MOTIONS. BEST CHANCE FOR POPS WILL CONTINUE OVER THE NORTHEAST CORRIDOR. WILL CONFINE THE MENTION OF SEVERE THUNDERSTORMS TONIGHT FOR MAINLY SOUTHERN AND NORTHEASTERN PORTIONS INCLUDING THE EASTERN RED RIVER VALLEY. A FEW MARGINAL STORMS WILL TEASE POINTS ALONG AND WEST OF A SHERMAN TO DFW LINE. THE EXTENDED PERIOD CONTINUES TO LOOK A BIT UNSETTLED. AN APPROACHING UPPER TROF WILL NUDGE A COLD FRONT INTO THE NORTHWEST EARLY IN THE PERIOD. THESE TWO FEATURES WILL SWING ACROSS NORTH TEXAS MAINLY ON TUESDAY. DFW 69/86/69/89 3422 ACT 70/89/70/91 4322 .FTW...NONE. ...48...
In the hours before
Special weather statement, May 5, 3:40 PM CDT, 3 hours 1 minute before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT FRI MAY 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND EAST OF A BONHAM...TO GREENVILLE...TO SULPHUR SPRING LINE...AND SOUTH OF A GOLDTHWAITE TO PALESTINE LINE THROUGH TONIGHT. THE MAIN THREAT WILL BE ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. A SLOW MOVING UPPER LEVEL LOW...NEAR TULSA LATE THIS AFTERNOON... WILL CONTINUE TO SPIN UPPER LEVEL DISTURBANCES ACROSS NORTH CENTRAL TEXAS TONIGHT. THESE DISTURBANCES WILL MOVE ACROSS MOIST UNSTABLE AIR AND LEFT OVER BOUNDARIES...RESULTING IN ADDITIONAL SCATTERED TO NUMEROUS THUNDERSTORMS MOVING OUT OF SOUTHERN OKLAHOMA...AND TRACKING ACROSS THE RISK AREA COVERING BONHAM...PARIS AND SULPHUR SPRINGS. FOR AREAS DOWN SOUTH...SCATTERED STRONG TO SEVERE THUNDERSTORMS SHOULD BE ON GOING OR DEVELOPING ON OLD OUTFLOW BOUNDARIES. EMERGENCY MANAGEMENT AND STORM SPOTTERS ACROSS THE SLIGHT RISK AREAS OF NORTH CENTRAL TEXAS SHOULD BE READY FOR LIMITED SPOTTER ACTIVATION THIS EVENING AND OVERNIGHT. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 75
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:58 AM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| May 5, 8:17 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 43 min |
| May 5, 8:41 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 49 min |
| May 5, 10:40 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 50 min |
| May 5, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins | 48 min |
| May 5, 12:17 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 43 min |
| May 5, 3:54 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 51 min |
| May 5, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 45 min |
| May 5, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 51 min |
| May 5, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 39 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.